New York, 2007

Damaging Winds in New York, June 8, 2007

June 8, 2007 · NWS BUF · 25 events in 16 counties and zones

As high pressure remained anchored off the mid-Atlantic Coast, a warm, humid southerly flow prevailed across the region. An approaching cold front triggered afternoon and evening thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$305,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

As high pressure remained anchored off the mid-Atlantic Coast, a warm, humid southerly flow prevailed across the region. An approaching cold front triggered afternoon and evening thunderstorms. The thunderstorm winds downed trees and power lines throughout numerous towns throughout the area. Across the western sections, these included Concord, Hamburg, Gerry, Westfield, Niagara Falls, LeRoy, Varysburg, Bennington, Otto, Orchard Park, Henrietta, Carlton, York, Bemus Point, Byron, Castile, Mount Morris, and Canaseraga. Further east, damage was reported in Manchester, Newark, Cato, Wolcott, Oswego, Carthage and Denmark. Utility companies reported numerous power outages throughout the area with upwards of 20,000 customers without power. In Rige, a house fire was blamed on a lightning strike from the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 8, 1:25 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 8, 1:25 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
225 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH WESTERN NEW YORK THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH A COOLER
AND DRIER AIRMASS MOVING IN BEHIND THE FRONT. A RIDGE WILL THEN
BUILD OVER THE EASTERN GREAT LAKES REGION AND REMAIN IN PLACE
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CAP NOTED ON 12Z SOUNDING APPEARS TO BE JUST ABOUT GONE WITH WAVE
CLOUDS IN WESTERN NY NO LONGER APPARENT. GOES IMAGER HAVING
DIFFICULTY PENETRATING SCATTERED CLOUD COVER...BUT LAPS...RUC..AND
GOES SOUNDER APPEAR TO SHOW LI VALUES APPROACHING -6. SBCAPES ARE
ABOVE 1500J/KG NOW AS WELL...ONLY TO INCREASE THROUGH 6PM. STILL
RELATIVELY DECENT WIND PROFILE IN TERMS OF SPEED SHEAR BUT WITH
LITTLE DIRECTIONAL COMPONENT WITH A MEAN SOUTHWESTERLY FLOW AT 30
TO 40KTS.

IN THE WEST...LAKE ERIE SHADOW APPEARS TO BE FROM HAMBURG NORTH
THROUGH HAMILTON ON...WITH CLOUD STREAKS NOW EVIDENT FURTHER WEST
IN SOUTHERN ONTARIO. STILL EXPECT SOME DEVELOPMENT ALONG THESE
BOUNDARIES AHEAD OF THE MAIN FRONT...WHICH IS WELL UPSTREAM AND
WONT ARRIVE UNTIL AROUND 8PM. MORE ON THAT IN A BIT. MOST RECENT
OBSERVATIONS AT 18Z SHOW CONVERGENCE BETWEEN KDKK AND KJHW WHICH
AGREES WITH VISIBLE SATELLITE ANALYSIS OF LAKE BREEZES. EXPECT
CONVECTIVE INITIATION IN THE NEXT HOUR OR SO...BETWEEN 230 AND
330PM...WITH RAPID DEVELOPMENT FOR THE REMAINDER OF THE AFTERNOON.
A LINE OF CONVECTION WILL SPREAD EAST/NORTHEAST FROM THAT POINT
ON.

A BIT MORE DIFFICULT TO PINPOINT CONVECTIVE DEVELOPMENT FURTHER
EAST...BUT EXPECT SCATTERED ACTIVITY LATER IN THE AFTERNOON ACROSS
THE FINGER LAKES. CONVECTION OVER EASTERN LAKE ONTARIO MAY NOT GET
GOING UNTIL LATE THIS AFTERNOON OR EARLY EVENING.

WE ARE CURRENTLY UNDER A MODERATE RISK FROM SPC AND MAY BE
ISSUING A SEVERE THUNDERSTORM WATCH. WILL ISSUE NEW FORECAST AFTER
THAT TIME IF OR WHEN NEEDED. MAIN THREAT CONTINUES TO BE STRONG
WIND POTENTIAL WITH LONG LINES OF THUNDERSTORMS RACING
EAST/NORTHEASTWARD FROM THE INITIAL LAKE BREEZE BOUNDARIES.

THE CONVECTION AHEAD OF THE COLD FRONT SHOULD NOT ARRIVE IN
WESTERN NY UNTIL ABOUT 8PM. THIS LINE TOO HAS THE POTENTIAL TO
PRODUCE SEVERE WEATHER...ALTHOUGH THE THREAT WILL BE RAPIDLY BE
DIMINISHING WITH TIME AFTER SUNSET.

NEARLY ALL OF WESTERN NY SHOULD BE FREE OF ANY THUNDERSTORM THREAT
AFTER MIDNIGHT...WITH CLEAR SKIES LATE TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
THE WEEKEND LOOKS DRY WITH HIGH PRESSURE MOVING INTO THE GREAT
LAKES REGION. THIS WILL BRING DRY WEATHER AND MORE SEASONABLE
TEMPERATURES THAT WILL LAST INTO MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WEAK HIGH PRESSURE STRETCHING FROM QUEBEC TO THE LOWER GREAT LAKES
WILL REMAIN INTACT THROUGH MOST OF THE FORECAST PERIOD. EXPECT
MAINLY DRY WEATHER...BUT A FEW SHOWERS ARE POSSIBLE WEDNESDAY AND
THURSDAY AS A WEAK FRONT DROPS SOUTH ACROSS THE RIDGE. WILL
MENTION A RISK OF SHOWERS FOR FRIDAY AS A WARM FRONT LIFTS NORTH
ACROSS THE OHIO VALLEY. AREA TEMPERATURES WILL BE CLOSE TO
SEASONAL NORMS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
STRONG THUNDERSTORMS EXPECTED ACROSS THE REGION LATER THIS AFTERNOON.

MOIST AND VERY UNSTABLE AIR AHEAD OF AN APPROACHING COLD FRONT
WILL GENERATE MODERATE TO STRONG THUNDERSTORMS ACROSS MUCH OF THE
AREA THIS AFTERNOON. THE STORMS WILL HAVE THE GREATEST POTENTIAL TO
BECOME SEVERE ACROSS THE SOUTHERN TIER...THE GENESEE VALLEY AND
FINGER LAKES AREA. THE BREEZE OFF LAKE ERIE WILL TEND TO STABILIZE
THE AIR DOWNWIND OF THE LAKE...REDUCING THE THREAT FOR STRONG STORMS
VCNTY OF KBUF AND KIAG. A SIMILAR TREND IS EXPECTED EAST OF LAKE
ONTARIO.

EXPECT MAINLY VFR CONDITIONS THIS AFTERNOON...BUT CIGS AND VSBYS
WILL OCCASIONALLY LOWER TO MVFR IN TSRA.

THE COLD FRONT IS FORECAST TO CROSS WESTERN AND CENTRAL NEW YORK
BETWEEN 00Z AND 04Z. A TWO HOUR WINDOW OF -SHRA/TSRA POSSIBLE FOR
ALL SITES WITH THE FRONTAL PASSAGE. HIGH PRESSURE WITH VFR
CONDITIONS WILL THEN BUILD IN FROM THE WEST AS THE OVERNIGHT.

LOOKING FURTHER AHEAD...AN AREA OF HIGH PRESSURE WILL MOVE OVER THE
REGION DURING THE WEEKEND WITH EXCELLENT FLYING WEATHER EXPECTED.
THE HIGH REMAINS IN PLACE THROUGH EARLY NEXT WITH VFR CONDITIONS
EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING
FOR THE NEARSHORE WATERS OF LAKE ERIE.

MODERATELY STRONG SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT
WILL CONTINUE ALONG LAKE ERIE THROUGH THIS EVENING. THERE WILL ALSO
BE SOME GUSTY THUNDERSTORMS TO DEAL WITH THIS AFTERNOON. SOME OF
THESE STORMS WILL LIKELY BE STRONG AND PRODUCE WIND GUSTS IN EXCESS
OF 35 KNOTS...WHICH WILL WARRANT SPECIAL MARINE WARNINGS. MARINERS
SHOULD PAY SPECIAL ATTENTION TO THE SKY AS THIS AFTERNOON PROGRESSES
AND SHOULD ALSO KEEP AN EAR TO NOAA WEATHER RADIO FOR POSSIBLE
STATEMENTS.

THE COLD FRONT WILL PASS ACROSS LAKES ERIE AND ONTARIO EARLY THIS
EVENING...THEN HIGH PRESSURE OVER THE MISSISSIPPI VALLEY WILL BUILD
TO THE EAST ACROSS THE EASTERN GREAT LAKES LATE TONIGHT AND
SATURDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO RELAX WHICH WILL
ALLOW THE WINDS AND WAVES SUBSIDE TONIGHT.

IDEAL BOATING CONDITIONS ARE ANTICIPATED FOR THE WEEKEND AS THE HIGH
PRESSURE WILL REMAIN OVER THE EASTERN GREAT LAKES. LIGHT WINDS AND
MINIMAL WAVE HEIGHTS ARE FORECAST FOR BOTH SATURDAY AND SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ020-
         040-041.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...APB/ZAFF
LONG TERM...TJP
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Jun 8, 4:04 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EDT FRI JUN 8 2007

NYZ001>008-010>014-019>021-085-090915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
504 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN RISK FROM THE STORMS WILL BE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR. THERE IS ALSO A RISK OF SMALL HAIL.
THE GREATER RISK WILL BE FROM JUST EAST OF LAKE ERIE TO THE
WESTERN FINGER LAKES DURING THE LATE AFTERNOON AND THEN ACROSS
MUCH OF WESTERN NEW YORK DURING THE EVENING HOURS ALONG THE
PASSAGE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-090915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
504 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. THE MAIN RISK FROM THE STORMS WILL BE IN THE
STRONG WIND GUSTS NEAR OR GREATER THAN 60 MILES PER HOUR AND
LOCALLY HEAVY RAIN WITH SMALL HAIL. THE RISK OF SEVERE WEATHER
WILL LAST UNTIL AROUND MIDNIGHT...UNTIL THE PASSAGE OF A COLD
FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 8, 11:52 AM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1252 PM EDT FRI JUN 8 2007

NYZ001>004-010>014-019>021-085-082300-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1252 PM EDT FRI JUN 8 2007

...STRONG STORMS THIS AFTERNOON...

A VERY WARM AND MOIST AIRMASS IS IN PLACE THIS AFTERNOON OVER
WESTERN NEW YORK. THIS AIRMASS IS BECOMING INCREASINGLY UNSTABLE.
THEREFORE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER ABOUT 2PM.
ONE LINE WILL LIKELY DEVELOP OVER A PORTION OF CHAUTAUQUA COUNTY
NORTHEAST THROUGH SOUTHERN ERIE COUNTY...THEN HEAD EAST. A SECOND
LINE IS EXPECTED TO MOVE THROUGH ALL OF WESTERN NY EARLY THIS
EVENING IN THE EVENING...PROBABLY MOVING THROUGH BUFFALO BETWEEN
6 TO 8PM...AND THEN HEAD QUICKLY EASTWARD THROUGH THE REMAINDER OF
WESTERN NEW YORK AFTER SUNSET.

DUE TO THE DEEP INSTABILITY AND RELATIVELY STRONG WINDS
ALOFT...THESE STORMS HAVE THE POTENTIAL TO BE QUITE STRONG...WITH
GUSTY WINDS. SOME WINDS MAY EXCEED 50 MPH. THESE STORMS MAY ALSO
PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN.

ZAFF
Special weather statement, Jun 8, 3:22 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
422 PM EDT FRI JUN 8 2007

NYZ001-010-012-019-020-085-082145-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-NIAGARA NY-WYOMING NY-
422 PM EDT FRI JUN 8 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
  HAIL...AND  STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A
  LINE  EXTENDING FROM 60 MILES WEST OF GRAND ISLAND TO 55 MILES
  NORTHWEST OF WESTFIELD.

* STRONG THUNDERSTORMS WILL BE NEAR...
  DUNKIRK AT 530 PM EDT...
  BUFFALO 550 PM EDT...
  NIAGARA FALLS AT 555 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS. THESE THUNDERSTORMS ARE ALSO CAPABLE OF
PRODUCING TORNADOES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

ZAFF/TJP

The radar

The Buffalo radar (KBUF), 45 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Erie

When
June 8, 3:57 PM EST
Where
Erie County, East Concord
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.550, -78.630

Thunderstorm Wind, Chautauqua

When
June 8, 4:07 PM EST
Where
Chautauqua County, 0.51 mi W of Westfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.320, -79.580

Thunderstorm Wind, Wyoming

When
June 8, 4:32 PM EST
Where
Wyoming County, 0.86 mi NE of Bennington
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
42.839, -78.388

Thunderstorm Wind, Erie

When
June 8, 4:38 PM EST
Where
Erie County, Hamburg
Measured
55 kt (63 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
42.720, -78.820

Thunderstorm Wind, Niagara

When
June 8, 4:40 PM EST
Where
Niagara County, 0.86 mi NE of Niagara Falls
Measured
55 kt (63 mph) measured gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
43.089, -79.018

Thunderstorm Wind, Chautauqua

When
June 8, 4:42 PM EST
Where
Chautauqua County, 0.69 mi N of Gerry
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.190, -79.250

Thunderstorm Wind, Erie

When
June 8, 4:45 PM EST
Where
Erie County, 0.69 mi S of Orchard Park
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.760, -78.730

Thunderstorm Wind, Cattaraugus

When
June 8, 4:53 PM EST
Where
Cattaraugus County, 2.91 mi NW of Otto
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.380, -78.860

Thunderstorm Wind, Wyoming

When
June 8, 4:55 PM EST
Where
Wyoming County, 1.38 mi N of Varysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.790, -78.320

Thunderstorm Wind, Genesee

When
June 8, 5:00 PM EST
Where
Genesee County, 0.86 mi NE of Le Roy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.979, -77.988

Thunderstorm Wind, Orleans

When
June 8, 5:01 PM EST
Where
Orleans County, Carlton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.330, -78.200

Thunderstorm Wind, Chautauqua

When
June 8, 5:09 PM EST
Where
Chautauqua County, 0.86 mi SW of Bemus Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
42.161, -79.392

Thunderstorm Wind, Livingston

When
June 8, 5:20 PM EST
Where
Livingston County, 0.86 mi NE of York
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.879, -77.868

Thunderstorm Wind, Wyoming

When
June 8, 5:22 PM EST
Where
Wyoming County, Castile
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.630, -78.050

Thunderstorm Wind, Monroe

When
June 8, 5:35 PM EST
Where
Monroe County, 1.01 mi E of Henrietta
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Utility Company
Coordinates
43.070, -77.610

Thunderstorm Wind, Genesee

When
June 8, 5:43 PM EST
Where
Genesee County, 1.01 mi E of Byron
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.080, -78.050

Thunderstorm Wind, Ontario

When
June 8, 5:50 PM EST
Where
Ontario County, 0.51 mi W of Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.970, -77.230

Thunderstorm Wind, Allegany

When
June 8, 6:00 PM EST
Where
Allegany County, 0.69 mi S of Canaseraga
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.460, -77.780

Thunderstorm Wind, Livingston

When
June 8, 6:00 PM EST
Where
Livingston County, 0.69 mi S of Mt Morris
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.720, -77.880

Thunderstorm Wind, Wayne

When
June 8, 6:00 PM EST
Where
Wayne County, 0.86 mi SE of Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
43.041, -77.088

Thunderstorm Wind, Cayuga

When
June 8, 6:30 PM EST
Where
Cayuga County, 0.69 mi S of Cato
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
43.160, -76.580

Thunderstorm Wind, Wayne

When
June 8, 6:40 PM EST
Where
Wayne County, 1.01 mi E of Wolcott
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.220, -76.810

Thunderstorm Wind, Oswego

When
June 8, 6:50 PM EST
Where
Oswego County, 1.66 mi ESE of Oswego
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
43.461, -76.499

Thunderstorm Wind, Lewis

When
June 8, 7:55 PM EST
Where
Lewis County, Denmark
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.900, -75.600

Thunderstorm Wind, Jefferson

When
June 8, 8:00 PM EST
Where
Jefferson County, Carthage
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.980, -75.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43002, 43003, 43004, 43045, 43005, 43007, 43008, 43009, 43010, 43011, 43047, 43012, 43013, 43016, 43017, 43018, 43025, 43029, 43030, 43032, 43033, 43035, 43036, 43038, 43041.